Texas, 2007

Flood in Texas, July 14, 2007

July 14, 2007 · NWS SHV · 1 event in 1 county or zone

Excessive heavy rainfall in the Middle Red River Basin resulted in high water levels on the Red River near Pecan Point in northeast Texas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Excessive heavy rainfall in the Middle Red River Basin resulted in high water levels on the Red River near Pecan Point in northeast Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 14, 2:25 PM CST, 3 hours 35 minutes earlier.

Area forecast discussion, Jul 14, 2:25 PM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
325 PM CDT SAT JUL 14 2007

.DISCUSSION...
UPPER TROF OVERHEAD...DIGGING SOUTHWARD. AS CLOSED LOW BEGINS TO
DEVELOP...MOISTURE TO REMAIN TRAPPED AND ROTATE ACROSS REGION NEXT
SEVERAL DAYS. HOWEVER...EXPECT MOST SIGNIFICANT RAINFALLS TO OCCUR
EAST OF AREA WITH LESS MOISTURE...BUT MORE INSTABILITY...TO THE WEST...
AS CLOSING LOW STEEPENS MOISTURE GRADIENT WEST TO EAST. THUS...AT
LEAST WESTERN PORTIONS OF AREA WILL SHIFT BACK TO A MORE SEASONALLY
FRIENDLY DIURNAL TREND WITH RESPECT TO CONVECTION...ALONG WITH EXPECTED
DAYTIME HIGHS EXCEEDING THE 90 DEGREE MARK. LACK OF SURFACE
FEATURES...OTHER THAN LEFTOVER BOUNDARIES...WILL RESULT IN MAINLY
LIGHT AND VARIABLE WINDS BENEATH THE UPPER LOW. WHEN THIS LOW ONCE
AGAIN BECOMES EMMERSED IN THE MEAN FLOW...GULF MOISTURE WILL ONCE
AGAIN STREAM BACK INTO AREA. IN OTHER WORDS...EITHER WAY...NOT
QUICK TO REMOVE ANY POPS DURING ENTIRE FORECAST PERIOD...BUT DO EXPECT
MORE DIURNAL TRENDS TO INCREASE.

CANCELLED FLOOD WATCH AS THERE WAS NO REASON TO ALLOW IT TO EXTEND INTO
NEXT FORECAST PACKAGE. ONLY AREA OF PERSISTENT RAINFALL HAS BEEN
ASSOCIATED WITH A STALLED OUTFLOW BOUNDARY ALONG THE I-20
CORRIDOR...WHEERE SHV METROPLEX AND OTHER POINTS ALONG
INTERSTATE...MAINLY WEST OF RUSTON LA...HAS BEEN UNDER INFLUENCE
OF A QUITE THIN STRIP OF RAIN. EXTREME SE SECTIONS HAVE ALSO SEEN
OFF AND ON SHOWER UP UNTIL CURRENT. HOWEVER...EVEN THESE AREAS ARE
NOT EXPERIENCING RAINFALL INTENSITIES SUFFICENT FOR FLOODING. /VII/

&&

.AVIATION...
UPPER LEVEL LOW PRESSURE TROUGH WILL PERSIST OVER THE AREA THE NEXT
SEVERAL DAYS...WITH GOOD CHANCES OF SHOWERS AND THUNDERSTORMS ON THE
EAST SIDE OF THE CIRCULATION. THIS MEANS AREAS SOUTH OF A LINE FROM
EL DORADO TO SHREVEPORT TO PALESTINE WILL GENERALLY SEE DAILY RAIN
CHANCES OF 40 TO 60 PERCENT...WHILE AREAS NORTH OF THAT LINE WILL
SEE RAIN CHANCES OF 20 TO 40 PERCENT. FLYING CONDITIONS WILL
CONTINUE TO BE UP AND DOWN WITH CIGS AND VSBYS BOUNCING FROM VFR TO
MVFR/IFR RATHER QUICKLY...BUT AT LEAST THESE WILL BE SOMEWHAT MORE
STABLE DURING THE REMAINDER OF THIS AFTERNOON AND EVENING. EXPECTING
CIGS TO GENERALLY COME DOWN LATE NIGHT...THEN GRADUALLY IMPROVE AS
DAYTIME HEATING RETURNS DURING THE DAY SUNDAY. MAY SEE SOME LATE
AFTERNOON CONVECTION THAT PERSISTS INTO THIS EVENING. EXPECT GUSTY
WINDS AND LOWER CIGS/VSBYS ASSOCIATED WITH CONVECTION AS USUAL. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  88  71  90 /  40  40  30  40
MLU  71  83  71  88 /  50  50  50  50
DEQ  66  93  67  92 /  20  30  20  40
TXK  68  91  68  92 /  20  30  20  40
ELD  70  87  69  90 /  40  40  30  50
TYR  71  90  70  91 /  40  30  30  40
GGG  71  90  69  91 /  40  30  30  40
LFK  71  85  71  89 /  50  40  30  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jul 14, 11:00 AM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT JUL 14 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-151100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SAT JUL 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS MOST OF
LOUISIANA...WITH SOME ACTIVITY DEVELOPING ACROSS NORTHEAST TEXAS...
AS A SERIES OF UPPER LEVEL DISTURBANCES INTERACT WITH AN ABUNDANCE OF
MOISTURE IN PLACE. HEAVY RAIN PRODUCING FLASH FLOODING WILL BE THE
MAIN THREAT FROM THESE THUNDERSTORMS...AS ADDITIONAL RAINFALL TOTALS
OF ONE TO TWO INCHES WILL BE COMMON...WITH ISOLATED AMOUNTS POSSIBLY
GREATER THAN FOUR INCHES. ISOLATED SEVERE THUNDERSTORMS ARE ALSO
POSSIBLE...WITH DAMAGING WINDS BEING THE MAIN THREAT...BUT MAINLY
LIMITED TO AREAS WHERE RAINFALL IS NOT CURRENTLY OCCURRING...AND
PERHAPS A LITTLE SUNSHINE IS FILTERING THROUGH THE CLOUDS. A FLASH
FLOOD WATCH COVER MUCH OF THE AREA THROUGH 500 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

AN UPPER LEVEL TROUGH WILL LINGER ACROSS THE AREA THROUGH MUCH OF
THE UPCOMING WORK WEEK.  THIS WILL KEEP A DECENT CHANCE OF SHOWERS
AND THUNDERSTORMS IN THE FORECAST...THUS FLOODING POTENTIAL WILL
LINGER AS WELL ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

IF RAINFALL BECOMING HEAVIER LATER THIS AFTERNOON...STORM SPOTTER...
HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL...COULD
POSSIBLY BE NEEDED LATE THIS AFTERNOON OR TONIGHT.

VII

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Bowie

When
July 14, 6:00 PM CST
Where
Bowie County, 13 mi NNW of De Kalb
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
33.674, -94.706

Excessive heavy rainfall in the Middle Red River Valley of northeast Texas and southeast Oklahoma resulted in high stages on the Red River near Pecan Point. The river rose and crested near 28.8 feet on July 14th. Area ranchers and farmers responded to the threat of river flooding. however, and evacuated livestock and farming equipment to higher ground. Increased awareness of river flooding prevented any livestock deaths.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51724.